Help Me: I need some inspiration



OOO, look at all that hair! And my freaky arm, doesn't it look like someone else is in the picture?!?
Do you ever find it hard to find the words to express what you are feeling? Well, I don't. It's always been a particular skill of mine. And this post has taken me about two weeks to write. I just can't find the words. Not mixing up the words, like the shameful cognitive chemo side effects which have me calling my friends by the wrong names, but the kind of lump that sticks in your throat and makes you want to curl up under the covers and hide until it goes away. 

Moving is awesomely all consuming. It requires both mental and physical attentiveness that leads to the kind of total exhaustion which good escapists like me relish. There was no time to think, there was only pack, pack, pack, move, unpack, unpack, unpack. 

But while I was actually, physically moving from one (much larger) space to a smaller one...  I was also moving from a very aggressive course of treatment targeted at completely destroying my cancer, over to one which is much more permanent.

My magic moisturizing socks...
I live in constant fear of "hand & foot syndrome" - a common, and possibly (depending on who you ask) inevitable and painful side effect of the oral chemo pill I take which causes the chemicals to leak into the capillaries in your extremities. This causes (in grade 1) a "sunburn" like sensation on the palms of your hands and the base of your feet. If you continue taking the medicine, it can get really bad – bad enough to make things like walking, or using your hands a challenge. It can cause blistering, and turn your hands and feet purplish black. I can barely talk about it for fear of jinxing myself and bringing it on like a vengeful spirit who could be summoned by naming it. (This, my friends, is why googling things is so bad!) But I have nightmares about it almost every night.

The good news is, so far I am fine. 

The only thing they recommend to head off this nasty effect is moisturizing your hands and feet a lot. I have taken down a jar of udder cream like it was a popsicle about to melt. HBF doesn't seem to mind the constant greasiness (or that he is now the chief dish washer in our family because drying out your hands and heat can exacerbate the condition.) 

But of course, the doctors need to figure out the right dose. They want to get it as high as possible (so it can be effective as possible) without my body rejecting it. And, of course, they didn't get it right the first time. And when they get it wrong the body literally rejects it (along with everything else you put in your body.) Which of course, is a side effect I do have. 


At the hospital getting hydration,
under the smothering care
of Nurse Fenway. Dude, stop hovering!
I miss real food. I miss raw fruits and vegetables and poached eggs and smoked salmon more than I have words to express. I miss going to a sweaty, high intensity fitness class. I miss my hair. 

And while my hair is growing back (currently, it appears to be getting thicker, instead of longer, but I'll take it) I fear that the other things might be forever out of my reach. It's a hard thing to wrap your mind around.

Back when I could do ridiculous workouts, I would tell myself "Dena, you can do anything for 60 seconds." And then I would just will myself past whatever painful thing (lunges, planks, etc) that I was doing to my body.  This has always worked well for me as a strategy. But "Dena, you can do anything for 10 years." just doesn't have the same ring to it.

I know everyone has their limitations, their "dietary restrictions" their "crosses to bear" and so today, I am asking all of you for help. How do you do it? How do you keep yourselves feeling good and focused on all the good things you have, instead of on all the things you might be missing out on?

I need some inspiration so I can purge all these negative thoughts from my head and start the business of living my life again. Please help me cure my FOMO.  

This is the best I have come up with so far:




Thank you for your help!

xoxo
Dena